MAUDE Adverse Event Report: SYNTHES GMBH INTER-LOCK SCREWDRIVER T25/3.5 HEX/224

SYNTHES GMBH INTER-LOCK SCREWDRIVER T25/3.5 HEX/224
Catalog Number 03.010.473
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported the screwdriver is snapped off.There were no patient consequences.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot, expiry date), d9, h4.Corrected: d4 primary udi number.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1 h3, h4, h6 the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found tip of the screwdriver is twisted and stripped as well.Broken condition was not observed on the device.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces in a misaligned position with the sliding bar not positioned completely.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional evaluation was partially performed using the internal mechanism of the inter-lock screwdriver t25/3.5 hex/224 and found inter-lock worked as it actioned the sliding bar, however, since the tip is twisted, inter-lock gets stuck as the bar cannot slide further.The overall complaint was confirmed as the observed condition of the inter-lock screwdriver t25/3.5 hex/224 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review part# 03.010.473 lot # 9067765 manufacturing site: werk hägendorf supplier: na release to warehouse date: 12 dec 2014 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INTER-LOCK SCREWDRIVER T25/3.5 HEX/224
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22116532
Report Number8030965-2025-05509
Device Sequence Number12551905
Product Code HXX
UDI-Device Identifier10886982068941
UDI-Public(01))10886982068941(17)411231(10)9067765
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.473
Device Lot Number9067765
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer06/02/2025
06/16/2025
06/30/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/05/2025
06/18/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0/2.4/2.7 PLATE CUTTER; CABLE CUTTER W/TRIGGER HANDLE; INTER-LOCK SCREWDRIVER T25/3.5 HEX/224; LCK/NEUT GD 4.5 VA LCP CRVD COND AIM ARM; LCK/NEUT GD 4.5 VA LCP CRVD COND AIM ARM; SD/HD SCRDRIVER T25 3.5 HEX/SELF-RETAIN; TORQUE LIMITING ATTACHMENT 1.2NM; UNIVERSAL CHUCK WITH T-HANDLE
Patient SexUnknown